MAUDE Adverse Event Report: VIANT MEDICAL, LLC EZ CLEAN¿ STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC EZ CLEAN¿ STRAIGHT REAMER HANDLE
Model Number T2756
Medical Device Problem Codes Mechanical Problem (1384); Connection Problem (2900); Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has indicated the complaint sample will be returned to viant for evaluation but has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, zimmer biomet.Foreign as event occurred in spain.
 
Event or Problem Description
It was reported during an unknown patient procedure that the device failed as it had loosened.The surgery was delayed for one hour while another kit was located from another facility.The patient was under anesthesia.No consequences or impact to patient.
 
Additional Manufacturer Narrative
The complaint sample was not returned to viant for evaluation.However, the customer provided an image which confirms the reported event as the locking collar pin weld has fractured which could allow the locking collar to be unable to lock the device as intended.The customer provided images showing this complaint device and associated complaint device submitted under mdr 3004976965-2024-00002 that were used in the same incident causing the reported patient impact of prolonged anesthesia.Photo 1 shows the device for this complaint has the teflon sleeve partially assembled and shows a great amount of scratches/nicks on the reamer head tabs, mobile component, locking collar, and shaft.The power adaptor is unable to be clearly seen to determine the amount of wear/damage.However, when zooming in on the image, the locking collar is assembled backwards.The locking collar is not intended to be removed from the shaft of the device so it does not get lost and to remain in the correct orientation.As the locking collar pin is protruding out (which is intended to be welded to the locking collar), this is a clear indication the weld had failed and allowed the locking collar to be removed from the shaft.Since it is also assembled in the incorrect orientation, this is the cause to the reported event of "loosening" as the locking collar will not be able to assemble as intended.Photo 3 shows the reamer head, mobile component, and locking collar.The fractured pin weld can be observed again in this image and shows the locking collar in the locking orientation of the j-slot but is unable to stay locked as intended due it being assembled in the wrong orientation.This does not allow the locking collar to be locked as intended.If the locking collar was placed in the correct orientation, it is plausible the locking collar could still be able to lock as intended even with the fractured pin weld as photo 3 still shows the locking collar within the j-slot in the lock position.Lastly, the device lot number was not provided and from the images provided, the scratches are far too severe that the etched product number "1206-10-10" is could hardly be interpreted.Thus, it is likely the lot number would not be visible as well.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history record (dhr) could not be reviewed as the device lot number was not provided and visible in the images provided for this device.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed and identified similar failure modes to the observed malfunction.From the trend analysis performed, the estimated failure rate falls within the occurrence rate identified in the viant risk management files for this failure mode.In conclusion, the reported event is confirmed as the provided image depicts the straight reamer handle locking collar pin weld failing allowing the locking collar to be removed and assembled in the incorrect orientation leading to the reported "loosening".Based on the trend search performed, devices exhibiting this failure for this part number failed due to product end of life.However, the complaint sample was not returned to perform a complete evaluation and no lot number was provided or visible in the images, it is assumed the root cause is likely product end of life and unintended misuse.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.

Brand Name
EZ CLEAN¿ STRAIGHT REAMER HANDLE
Common Device Name
REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key18721528
Report Number3004976965-2024-00001
Device Sequence Number6276193
Product Code LXH
UDI-Device Identifier00840096401394
UDI-Public00840096401394
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberT2756
Device Catalogue Number00-1206-090-10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown